Hail, Texas
- When
- June 22, 5:19 PM CST
- Where
- Texas County, 4 mi SW of Guymon
- Measured
- 1.5 in hail
- Reported by
- Law Enforcement
- Coordinates
- 36.639, -101.531
The large hail was reported by law enforcement officials on U.S. Highway 54.
Severe thunderstorms produced some large hail over the central Oklahoma Panhandle during the early evening hours. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms produced some large hail over the central Oklahoma Panhandle during the early evening hours. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 22, 5:06 PM CST, 13 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 606 PM CDT SUN JUN 22 2008 .AVIATION... THE MAIN AVIATION CONCERN IN THE SHORT TERM WILL BE CONVECTIVE CHANCES. A QUASI LINEAR MCS HAS DEVELOPED FROM EAST CENTRAL NM INTO THE WESTERN OK PANHANDLE WITH SCATTERED SHOWERS AND THUNDERSTORMS FORMING AHEAD OF THE LINE. THESE THUNDERSTORMS WILL BE AFFECTING THE TERMINALS AT THE TAF ISSUANCE TIME. THIS CONVECTION WILL BE COVERED IN PREVAILING AND TEMPO GROUPS IN THE SHORT TERM. THIS ACTIVITY SHOULD PERSIST THROUGH MUCH OF THE EVENING AS THE SHORTWAVE EMBEDDED IN THE NORTHWEST FLOW ALOFT SHOULD HELP SUSTAIN THE CONVECTION EVEN AFTER SUNSET. MVFR VSBYS ARE EXPECTED TO ACCOMPANY THUNDERSTORMS THIS EVENING. BRIEF MVFR CIGS ARE POSSIBLE BUT GIVEN THE HIGH DEWPOINT DEPRESSIONS...I HAVE KEPT CIGS AT 4000 FEET OR HIGHER. CONVECTION IS EXPECTED TO END BY 06Z-07Z FOR THE TAF LOCATIONS WITH PREVAILING MVFR CONDITIONS THEREAFTER. MONDAY SHOULD BE DRY THROUGH MUCH OF THE DAY BUT THUNDERSTORM CHANCES WILL BE INCREASING BY LATE AFTERNOON AS THE NEXT SHORTWAVE APPROACHES AND INTERACTS WITH A RELATIVELY UNSTABLE ENVIRONMENT. MOST OF THE PRECIP ON MONDAY SHOULD OCCUR NEAR OR AFTER 00Z SO THIS WILL NOT BE INCLUDED IN THE CURRENT SET OF TAFS ALTHOUGH CB REMARKS WILL BE INCLUDED FOR MONDAY AFTERNOON AS THE TCU FIELD DEVELOPS. JOHNSON && .PREV DISCUSSION... /ISSUED 202 PM CDT SUN JUN 22 2008/ DISCUSSION... VIS SATELLITE INDICATING STORMS POPPING ALONG THE FRONT RANGE OF THE MOUNTAINS OF COLORADO AND NM AND HEADING SE. APPEARS EMBEDDED SHORTWAVE WILL ENHANCE AND POSSIBLY PROLONG CONVECTION THIS EVENING. MOST FAVORED AREAS FOR STORMS WILL BE ACROSS THE WESTERN HALF OF THE TX AND OK PANHANDLES PER 12Z GFS RUN...YET OTHER MODELS INDICATE THAT SCT STORMS MAY DEVELOP AND TRACK ACROSS MUCH OF THE PANHANDLES OVERNIGHT. WITH THAT IN MIND...WILL KEEP HIGHEST POPS WEST BUT INCLUDE SLIGHT CHC POPS ACROSS EASTERN COUNTIES. SUFFICIENT INSTABILITY...MOISTURE AND MARGINAL SHEAR WILL LIKELY RESULT IN A FEW ISOLATED SEVERE STORMS WITH DOWNBURST WINDS AND MODERATE HAIL THE BEING PRIMARY CONCERNS. NOT MUCH CHANGE FOR THE NEXT FEW DAYS. NORTHWEST FLOW TO CONTINUE THROUGH AT LEAST FRIDAY. THUNDERSTORM CHANCES MAY DROP BY THE WEEKEND AS THE UPPER RIDGE OVER SOUTHERN AZ MAY BUILD FURTHER NORTH RESULTING IN A MORE NORTHERLY FLOW ACROSS THE AREA. NEAR TO SLIGHTLY ABOVE NORMAL TEMPS EXPECTED THE NEXT SEVERAL DAYS. TEMPS MAY WARM TO THE MID OR UPPER 90S BY THE WEEKEND OR EARY NEXT WEEK IF UPPER RIDGE BECOMES MORE DOMINANT. GFS AND OTHER MID RANGE MODELS HAVE ADVERTISED THIS TREND FOR SOME TIME...BUT SO FAR PATTERN HAS REMAINED VIRTUALLY UNCHANGED. FIRE WEATHER... OTHER THAN THE POTENTIAL FOR DRY LIGHTNING STRIKES...MINIMAL FIRE WEATHER CONCERNS ARE EXPECTED FOR THE NEXT SEVERAL DAYS. RELATIVE HUMIDITY VALUES SHOULD REMAIN ABOVE 20 PERCENT EVEN DURING THE PEAK HEATING HOURS. WINDS MAY BEOCME BREEZY MAINLY DURING THE AFTERNOON HOURS. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 24/03
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT SUN JUN 22 2008 OKZ001>003-TXZ001>020-231100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... NORTHWESTERLY UPPER LEVEL FLOW WILL ALLOW THUNDERSTORMS WHICH DEVELOP OVER THE ROCKY MOUNTAINS TO MOVE SOUTHEAST AND INTO THE TEXAS AND OKLAHOMA PANHANDLES THIS EVENING AND OVERNIGHT TONIGHT. THE BEST CHANCE FOR THUNDERSTORMS WILL BE IN THE WESTERN PORTIONS OF THE PANHANDLES. ANY STORMS WHICH DEVELOP WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... NORTHWESTERLY UPPER LEVEL FLOW WILL CONTINUE THIS WEEK...WITH THUNDERSTORMS POSSIBLE ACROSS MOST OF THE TEXAS AND OKLAHOMA PANHANDLES EACH AFTERNOON AND EVENING THROUGH FRIDAY NIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION AT TIMES FROM TONIGHT THROUGH NEXT FRIDAY NIGHT. PLEASE RELAY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE. KIMBLE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 548 PM CDT SUN JUN 22 2008 OKZ002-222315- TEXAS OK- 548 PM CDT SUN JUN 22 2008 ...STRONG THUNDERSTORM IN SOUTHWESTERN TEXAS COUNTY... AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHWEST OF GOODWELL MOVING SOUTHEAST AT 13 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN SOUTHWESTERN TEXAS COUNTY...INCLUDING THE CITY OF GUYMON... SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 550 PM CDT SUN JUN 22 2008 TXZ002-222315- SHERMAN TX- 550 PM CDT SUN JUN 22 2008 ...STRONG THUNDERSTORM IN SHERMAN COUNTY... AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHEAST OF STRATFORD MOVING SOUTHEAST AT 12 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN SHERMAN COUNTY...INCLUDING THE CITY OF STRATFORD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 610 PM CDT SUN JUN 22 2008 TXZ018-019-222345- ARMSTRONG TX-DONLEY TX- 610 PM CDT SUN JUN 22 2008 ...STRONG THUNDERSTORM IN SOUTHEASTERN ARMSTRONG AND SOUTHWESTERN DONLEY COUNTIES... AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME SOUTHEASTERN ARMSTRONG COUNTY MOVING SOUTHEAST AT 10 MPH. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN SOUTHEASTERN ARMSTRONG AND SOUTHWESTERN DONLEY COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 613 PM CDT SUN JUN 22 2008 TXZ012-222345- POTTER TX- 613 PM CDT SUN JUN 22 2008 ...STRONG THUNDERSTORM IN SOUTHWESTERN POTTER COUNTY... AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF VALLEY DE ORO MOVING SOUTHEAST AT 10 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN SOUTHWESTERN POTTER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 615 PM CDT SUN JUN 22 2008 TXZ006-011-222345- HARTLEY TX-OLDHAM TX- 615 PM CDT SUN JUN 22 2008 ...LINE OF STRONG THUNDERSTORMS IN CENTRAL HARTLEY AND CENTRAL OLDHAM COUNTIES... AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 16 MILES NORTHWEST OF HARTLEY TO 4 MILES NORTHEAST OF ADRIAN MOVING EAST AT 10 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN CENTRAL HARTLEY AND CENTRAL OLDHAM COUNTIES...INCLUDING THE CITY OF VEGA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 619 PM CDT SUN JUN 22 2008 OKZ001-002-TXZ001-002-222345- CIMARRON OK-DALLAM TX-SHERMAN TX-TEXAS OK- 619 PM CDT SUN JUN 22 2008 ...LINE OF STRONG THUNDERSTORMS IN SOUTHEASTERN CIMARRON... SOUTHWESTERN TEXAS...NORTHERN DALLAM AND WESTERN SHERMAN COUNTIES... AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 6 MILES NORTHEAST OF STRATFORD TO 33 MILES NORTHWEST OF CONLEN MOVING SOUTHEAST AT 10 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN SOUTHEASTERN CIMARRON...SOUTHWESTERN TEXAS...NORTHERN DALLAM AND WESTERN SHERMAN COUNTIES...INCLUDING THE CITY OF STRATFORD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JC
The Amarillo radar (KAMA), 157 km away, was scanning. The volume nearest the first event began at 23:18 UTC.
2 hail. Local standard time, as filed.
The large hail was reported by law enforcement officials on U.S. Highway 54.
The quarter size hail was reported on U.S. Highway 54 about one mile southwest of Guymon.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2008Every state in 2008This day in weather historyWarnings in Oklahoma, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 116607, 116608.